MAUDE Adverse Event Report: CONCORD MANUFACTURING DRY ACID 132 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING DRY ACID 132 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number RTL160147
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
An area technical operations manager (atom) contacted fresenius technical support (ts) to report a dry acid mixer (132-gallon unit) that had a defective fill valve and control board.Upon inspection of the unit, the atom reported that the fill valve appeared burnt.Additional details were provided upon follow-up with the atom and the biomedical technician (biomed) from the facility where the event occurred.During the fill cycle, it was reported that a burning smell was coming from the mixer, and the mixer wasn¿t filling.It was also reported that smoke was coming from the unit.The biomed had to open the doors to air out the smell inside the mixer room.The smoke did not trigger the smoke alarm to go off.There were no signs of any sparks, arcing, or flames.The facility received a new fill valve, but they are still waiting on a control panel.The defective fill valve, which was confirmed to have evidence of thermal damage on it, was sent back for evaluation.The atom was told that fresenius now uses a different supplier for the fill valves than they used to.The new fill valves pull too much current and tend to run hot, which can blow out the control panel.This was what happened in this instance.No treatments were impacted or missed because of the event.The clinic was able to continue using the mixer by filling it manually.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: h3 plant investigation: although a sample was reported to be available for manufacturer evaluation, to date no parts have been received.Additionally, no on-site evaluation was performed by a fresenius field service technician (fst).However, the complaint investigation was able to find objective evidence indicating a product problem, and thus the complaint was confirmed.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.Based on the available information, the reported complaint was confirmed.

Brand Name
DRY ACID 132 GALLON UNIT, ASSY TO SHIP
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19326229
Report Number0002937457-2024-00780
Device Sequence Number20486674
Product Code KPO
UDI-Device Identifier00840861100996
UDI-Public00840861100996
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131611
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberRTL160147
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown